MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; RSP, PRIMARY HUMERAL MONOBLOCK, 10MM X 108

ENCORE MEDICAL L.P. RSP SHOULDER; RSP, PRIMARY HUMERAL MONOBLOCK, 10MM X 108
Model Number 510-00-010
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 09/08/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient's humerus breaking; status post fall.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient's humerus broke status post fall.The in-vivo length of patient service for the implant was 2.8 years.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient fell and broke her humerus requiring this revision surgery.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
RSP, PRIMARY HUMERAL MONOBLOCK, 10MM X 108
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6919089
Report Number1644408-2017-00844
Device Sequence Number692041
Product Code KWS
UDI-Device Identifier00888912024822
UDI-Public(01)00888912024822
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K100741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number510-00-010
Device Catalogue Number510-00-010
Device Lot Number980F1148
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-00-432, LOT 918F1902; 508-32-101, LOT 862C1440; 510-08-000, LOT 142G1072
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR